Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 15, 2021Rutherford County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 15, 2021, 1:01 PM CDT for Rutherford County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2021, 1:01 PM CDT (18:01 UTC)
Expired
Aug 15, 2021, 1:45 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS84 KOHX 151801
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
101 PM CDT Sun Aug 15 2021
 
TNZ062-151845-
Rutherford TN-
101 PM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of central Rutherford
County through 145 PM CDT...

At 101 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Murfreesboro, Walterhill, Lascassas, Christiana, Milton and Rockvale.

This includes the following highways...
 Interstate 24 between mile markers 72 and 91.
 Interstate 840 between mile markers 49 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3568 8626 3572 8661 3594 8651 3595 8617
TIME...MOT...LOC 1801Z 198DEG 15KT 3580 8637 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:43 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 15, 12:43 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1243 PM CDT Sun Aug 15 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Latest analysis showing very weak SFC frontal boundary stalled
over the mid-state, in addition to several weak left over
outflows/convective boundaries. Several models showing pretty
good deep-layer vertical motion after 18z, and latest CAMs
responding by really lighting it up later today/this evening.
Setup also such that we could see a few strong, as well as
localized minor flooding. Will continue high pops scenario as is,
leaning highest south/east.

&&

.AVIATION...
18Z TAF DISCUSSION.

A line of storms is lifting northward and will impact BNA/MQY over
the next couple of hours reducing vis. Scattered showers and
storms will decrease in coverage after 16/00z. Abundant low level
moisture will allow for IFR cigs to settle into the terminals
after midnight. Cigs will slowly improve as the morning progresses
on Monday. Winds will generally be 5 kts or less through the
forecast.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........Reagan
Hazardous weather outlook, Aug 15, 5:00 AM CDT, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Sun Aug 15 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-161000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Sun Aug 15 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected today across the Mid State.
Some of these storms may produce strong wind gusts and heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

15

In the hours before

Special weather statement, Aug 15, 1:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
101 PM CDT Sun Aug 15 2021

TNZ062-151845-
Rutherford TN-
101 PM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of central Rutherford
County through 145 PM CDT...

At 101 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Walterhill, Lascassas, Christiana, Milton and Rockvale.

This includes the following highways...
 Interstate 24 between mile markers 72 and 91.
 Interstate 840 between mile markers 49 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3568 8626 3572 8661 3594 8651 3595 8617
TIME...MOT...LOC 1801Z 198DEG 15KT 3580 8637

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:22 PM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry113 min
Aug 15, 11:56 AM CDTAreal Flood AdvisoryOHXWayne2 hr
Aug 15, 12:45 PM CDTAreal Flood AdvisoryOHXBedford, Marshall2 hr
Aug 15, 1:12 PM CDTSpecial Weather StatementOHXWilson48 min
Aug 15, 2:17 PM CDTSpecial Weather StatementOHXWilson43 min
Aug 15, 2:29 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Warren46 min
Aug 15, 2:30 PM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Warren2 hr
Aug 15, 2:59 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury2 hr
Aug 15, 3:20 PM CDTAreal Flood AdvisoryOHXJackson, Putnam3 hr
Aug 15, 3:34 PM CDTAreal Flood AdvisoryOHXFentress, Overton, Pickett116 min
Aug 15, 4:16 PM CDTAreal Flood AdvisoryOHXGrundy, Van Buren, Warren119 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.